Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 3, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 2, 2013, 10:06 AM CDT for Lake County, Porter County, Indiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2013, 10:06 AM CDT (15:06 UTC)
- Expired
- Jun 2, 2013, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WHUS43 KLOT 021506 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1006 AM CDT SUN JUN 2 2013 INZ001-002-022315- /O.NEW.KLOT.BH.S.0003.130602T1506Z-130603T0000Z/ LAKE IN-PORTER- 1006 AM CDT SUN JUN 2 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...WAVES OF 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. && $$ IZZI VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
1 follow-up statement
185 WHUS43 KLOT 021915 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 215 PM CDT SUN JUN 2 2013 INZ001-002-030000- /O.CON.KLOT.BH.S.0003.000000T0000Z-130603T0000Z/ LAKE IN-PORTER- 215 PM CDT SUN JUN 2 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...WAVES OF 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. && $$ IZZI VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 9:57 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 2, 9:57 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 957 AM CDT SUN JUN 2 2013 .DISCUSSION... 937 AM CDT MORNING UPDATE... SECONDARY COLD FRONT HAS DROPPED DOWN THE LAKE MICHIGAN SHORE AND SHIFTED WINDS TO THE NORTHEAST BEHIND IT ACROSS THE CHICAGO AREA THIS MORNING...DROPPING TEMPS QUICKLY INTO THE LOW 50S/NEAR 50 ALONG THE LAKE SHORE. WINDS HAVE TRENDED BACK NORTH AFTER THE INITIAL PUSH OF FRONT...BUT ARE EXPECTED TO TURN BACK TO THE NORTHEAST THIS AFTERNOON. SO...HAVE ADJUSTED TEMP TRENDS ACCORDINGLY WITH AREAS NEAR THE LAKE NOT EXPECTED TO GET OUT OF THE 50S THIS AFTERNOON. RATZER && .PREV DISCUSSION... 315 AM...GENERALLY QUIET AND COOL WEATHER EXPECTED THROUGH MONDAY NIGHT WITH INCREASING CHANCES FOR SHOWERS AND SOME THUNDERSTORMS MID/LATE WEEK. FIRST WIND SHIFT/COOL FRONT MOVED ACROSS THE AREA LATE SATURDAY EVENING LOWERING DEWPOINTS AND SHIFTING WINDS WESTERLY. SECOND AND MAIN COLD FRONT NOW ENTERING FAR NORTHERN IL AND WILL MOVE ACROSS THE AREA THIS MORNING. WHILE SKIES HAVE CLEARED BETWEEN THESE TWO FRONTS...CLOUDS WILL SPREAD BACK ACROSS THE REGION THIS MORNING MAKING HIGH TEMP FORECAST A BIT TRICKY AND COMPLICATED BY SOME EXPECTED SUN LATER THIS AFTERNOON HELPING TO WARM WESTERN AREAS WHILE A RATHER STRONG LAKE BREEZE IS EXPECTED THIS AFTERNOON... WITH FALLING TEMPS ACROSS NORTHEAST IL/NORTHWEST INDIANA. HAVE MAINTAINED LOWER/MID 60S HIGHS BUT CONFIDENCE IS LOW. ONE LAST WEAK UPPER WAVE WILL MOVE ACROSS THE AREA THIS MORNING AND A FEW SHOWERS ARE STILL POSSIBLE AND HAVE MAINTAINED SLIGHT CHANCE POPS THOUGH MOST AREAS WILL LIKELY STAY DRY. AS SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION TONIGHT...SKIES WILL CONTINUE TO CLEAR WITH WINDS BECOMING CALM OVERNIGHT. THIS SHOULD ALLOW DECENT RADIATIONAL COOLING WITH LOWS IN THE MID 40S WITH SOME AREAS POSSIBLY DIPPING INTO THE LOWER 40S. DRY AIRMASS WITH STRONG JUNE SUNSHINE SHOULD ALLOW TEMPS TO REBOUND INTO THE LOWER 70S MONDAY...THOUGH ONSHORE FLOW WILL MAINTAIN COOLER TEMPS NEAR THE LAKE. SIMILAR SETUP FOR MONDAY NIGHT AND TUESDAY...THOUGH INCREASING HIGH CLOUDS AS WELL AS SOME WARMING ALOFT WILL LIKELY LEAD TO SLIGHTLY WARMER LOWS MONDAY NIGHT/TUESDAY MORNING. ANOTHER UPPER LOW WILL MOVE ACROSS THE NORTHERN PLAINS AND THE UPPER MIDWEST TUESDAY THROUGH THURSDAY WITH VARIOUS WAVES ROTATING ACROSS THE REGION. FAIRLY DIFFICULT TO TRY TO TIME ANY OF THESE FROM THIS DISTANCE AND MADE NO SIGNIFICANT CHANGES TO THE GOING FORECAST/GRIDS WITH CHANCE POPS STARTING TUESDAY NIGHT... MAINLY ACROSS THE NORTHWEST HALF OF THE CWA WITH POPS THEN SLOWLY INCREASING THROUGH THURSDAY. THE UPPER LOW OPENS INTO A TROUGH THURSDAY INTO FRIDAY AS IT EXITS THE EASTERN LAKES REGION...THUS THERE IS INCREASING CONFIDENCE TO LOWER POPS BY THE END OF THE WEEK/EARLY NEXT WEEKEND WHICH MAY END UP DRY. GIVEN THE UNCERTAINTY REGARDING PRECIP TRENDS MID WEEK AND ASSOCIATED CLOUD COVER...NO BIG CHANGES TO TEMPS EITHER WHICH WILL LIKELY STAY IN THE 70S...THOUGH CONTINUED EASTERLY FLOW THROUGH THE WEEK WILL MAINTAIN COOLER TEMPS AT THE LAKESHORE. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * POTENTIAL FOR WINDS TO STAY NORTHEAST WITH MORE PERSISTENT IFR CONDITIONS INTO THE AFTERNOON...VS POTENTIAL FOR BOUNDARY TO WASH OUT WITH WINDS TURNING NORTHWESTERLY AND CIGS IMPROVING SOONER. BMD //DISCUSSION...UPDATED 12Z... LOW PRESSURE ACROSS LAKE HURON EARLY THIS MORNING WILL DEPART TO THE NORTHEAST WITH NORTHERLY FLOW AND COLD AIR ADVECTION CONTINUING ACROSS THE AREA. WIDESPREAD MVFR CIGS ARE SEEN WITHIN THIS REGIME OVER THE AREA. ALONG THE WESTERN SIDE OF LAKE MI...IFR IS MOST FAVORED AND BEING OBSERVED ACROSS FAR SE WI AND FAR NE IL. THIS IS FLOW OFF OF LAKE MICHIGAN AND LIKELY TO REACH ORD AND MDW AT OR NEAR 12Z TO START THIS TAF. THE IFR MAY BE MORE TEMPORARY...BUT RIGHT NOW FEEL CONFIDENT ENOUGH TO ADD IT IN AS PREVAILING. CIGS SHOULD LIFT ABOVE 1500 FT BY LATE MORNING OR EARLY AFTERNOON BUT LIKELY BE SLOW TO SCATTER THROUGH THE AFTERNOON. A LAKE BREEZE WILL LIKELY DEVELOP TODAY AND ACT TO BRING THE WINDS BACK TO THE LAKE BREEZE CLIMATOLOGICALLY FAVORED 050-070 FOR ORD AND MDW. //ORD AND MDW CONFIDENCE...UPDATED 14Z... * LOW CONFIDENCE IN WIND AND CIG TRENDS THIS AFTERNOON. * MEDIUM CONFIDENCE IN WINDS 10 KT OR LOWER THIS AFTERNOON. BMD //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...VFR. TUESDAY...SLGT CHC OF TSRA DURING THE NIGHT. WEDNESDAY-THURSDAY...CHC OF TSRA. MVFR POSSIBLE. FRIDAY...SLGT CHC OF SHRA. SATURDAY...VFR. MTF && .MARINE... 226 AM CDT THE MOST ACTIVE PERIOD OVER LAKE MICHIGAN IN THIS NEXT WEEK WILL BE TODAY AS COLD AIR ADVECTION IN THE WAKE OF A DEEPENING DEPARTING LOW WILL EXPAND DOWN THE LAKE THROUGH MIDDAY. THE COMBINATION OF THE COOLER AIR PUSH AND A TIGHT PRESSURE GRADIENT WILL OFFER NORTHWEST TO NORTH WINDS IN MAINLY THE 20-25 KT BALLPARK THOUGH CANT RULE OUT A FEW HIGHER GUSTS. THE INDIANA NEAR SHORE WILL BE CLOSE TO SMALL CRAFT CRITERIA TODAY GIVEN THOSE GUSTS. HIGH PRESSURE WILL QUICKLY EXPAND IN TONIGHT ON THE WAKE OF THIS LOW. A WEAK TROUGH LOOKS TO MOVE OVER THE LAKE SOMETIME WEDNESDAY OR WEDNESDAY NIGHT...WITH HIGH PRESSURE THEN RETURNING FOR THE END OF THE WEEK. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 2, 4:20 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 420 AM CDT SUN JUN 2 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 030930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 420 AM CDT SUN JUN 2 2013 /520 AM EDT SUN JUN 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE IROQUOIS...ILLINOIS...AND VERMILION RIVERS AND SUGAR CREEK WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. PORTIONS OF THE IROQUOIS...ILLINOIS...AND VERMILION RIVERS AND SUGAR CREEK WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-030930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 420 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-030930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 420 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF A FEW PERIODS OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY ACROSS MUCH OF THE LAKE...AND INTO THURSDAY NIGHT ACROSS THE FAR SOUTHEAST PART OF THE LAKE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.